Switching to Effexor (Venlafaxine hydrochloride)

Discussion in 'Therapy and Medication' started by Erebos, Apr 19, 2007.

  1. Erebos

    Erebos Well-Known Member

    So, we decided that Celexa was having undesirable side effects on me and we're going to give Effexor a try. Can anyone offer some first hand experience with 1) Effexor, specifically 2) Changing medications?
     
  2. Ignored

    Ignored Staff Alumni

    Hi,
    I've had many changes of medication, some easier than others. Generally, you should come off medication slowly and gradually unless there is a medical reason to come off quickly. I've been on Effexor for about a year I think. It has been the best one for me, though as is the case for some anti-d's there is an increased risk in suicidality in the early stages of taking it. I also find very few side-effects unless you miss a dose and then you are hit very quickly with withdrawal effects which can be extremely unpleasant. Overall though, I prefer it to the many other ones I've been on.
     
  3. jupiter202

    jupiter202 Well-Known Member

    I agree with the response above.....just make the change gradually, thats the best advice. Effexor didnt work for me personally, but everyone is different so see how it affects you. Good luck!
     
  4. Kaysha

    Kaysha Antiquitie's Friend

    Hi

    I tried Effexor for a while and it wasn't the best for me. If it works for you - then that's great. But what I will say is that I have had lots of changes of antidepressants and I found Effexor by far and away the hardest to come off. Decreasing the doses even slowly brought some really really bad side effects. So if you end up changing off it, I suggest you liaise closely with your doctor. I needed help from other meds to deal with the withdrawal side effects.

    All the best.

    Kaysha.
     
  5. ashleyt

    ashleyt New Member

    im on effexor as well.....it seems to be helping for the most part, except they added me on a new medication mixed with it....and it has caused lots of suicidal thoughts....so next time i see my psychiatrist im gonna get off the depakote but remain on the effexor and seroquel
     
  6. OutcastLonerFreak

    OutcastLonerFreak Active Member

    Effexor was the second medication that I was put on and it worked for me. I got so happy and better that I even stopped taking them. I haven't been on anything since. I'm too nervous to go back to my doctor and tell her that I'm back to where I was before. But yeah, changing medications for me was fine. Effexor worked excellent for me so hopefully it will be the same for you. Best of luck :)
     
  7. Insignificant

    Insignificant Account Closed

    i was on effexor for sometime and really didn't find it all that helpful for myself. as far as coming off of it i had no problems with it whatsoever. i'm now on celexa and it's working much better for me. good luck
     
  8. sadsong

    sadsong Staff Alumni

    I've been on effexor for over two years now and it's the only one that's worked for me. I do completely agree with shygirl about the missing a dose and having withdrawal symptoms from hell! I missed about 3 days doses as i went away and forgot them and then had to drive back home, God knows how i managed to drive for 3 hours without crashing!!
     
  9. Erebos

    Erebos Well-Known Member

    Thanks everyone. So far so good. Much less of the bizarre side effects, though my mouth still tastes very much like crap. We're bumping up the dosage a bit now.
     
  10. LostMyMind

    LostMyMind Well-Known Member

    Effexor didn't do any good for me. For the first week on it I didn't want to eat anything but from then on It had the opposite effect (wanting to eat more).

    Only thing it has done for me is made me gain weight. May help slightly with my anxiety.
     
  11. life

    life Well-Known Member

    effoxor has played a significant role on my depression....i feel better mentally!!...
     
  12. TheBLA

    TheBLA Well-Known Member

    It certainly hasn't done anything negative to me, I think its only made me more drowsy and sleepy, whether I start taking it or stop. I keep stop taking it, and the withdrawal is either very little or not there altogether, I think the medicine is losing its impact, I dunno really.